Mississippi, 2003Damaging Winds in Mississippi, November 23, 2003
November 23, 2003 · NWS JAN · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 23, 6:20 PM CST, 50 minutes earlier.
Area forecast discussion, Nov 23, 6:20 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CST SUN NOV 23 2003
.DISCUSSION...
DID A QUICK UPDATE TO REMOVE ALL SOUTHEAST ARKANSAS
COUNTIES...SEVERAL NORTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA
COUNTIES FROM THE WATCH. THE WATCH WILL BE ALLOWED TO EXPIRE AT
7...SO ANOTHER UPDATE WILL BE ISSUED SHORTLY TO REMOVE THE REST OF
THE COUNTIES FROM THE WATCH.
&&
.JAN WATCHES/WARNING/ADVISORIES...
MS...NONE
LA...NONE
AR...NONE
&&
Hazardous weather outlook, Nov 23, 3:08 PM CST, 4 hours 2 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
242108-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CST SUN NOV 23 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND MONDAY...
...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND PARTS OF WEST
MISSISSIPPI THROUGH EARLY TONIGHT. A LINE OF THUNDERSTORMS WILL
PUSH EASTWARD AT 30 MPH WHILE WITHIN THIS LINE...ISOLATED SEVERE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL.
A STRONG COLD FRONT WILL CROSS THE MISSISSIPPI RIVER VALLEY THIS
EVENING. THE NARROW BAND OF THUNDERSTORMS ALONG THE COLD FRONT
SHOULD WEAKEN AFTER 9 PM AS IT REACHES THE NATCHEZ TRACE PARKWAY
CORRIDOR. THE FRONT WILL BE PUSHING INTO SOMEWHAT DRIER AND MORE
STABLE AIR IN THE LOW LEVELS AND CAUSE THE STORMS TO WEAKEN AS
UPPER LEVEL SUPPORT PULLS AWAY TO THE NORTH OF THE REGION.
...NON PRECIPITATION...
GUSTY WINDS ARE EXPECTED ACROSS THE REGION TONIGHT AS A STRONG
COLD FRONT PASSES. SOUTH WINDS BETWEEN 10 AND 20 MPH ARE EXPECTED
WITH GUSTS NEAR 30 MPH. THEN WINDS WILL SHIFT AND HOLD FROM THE
WEST AND NORTHWEST BETWEEN 15 AND 20 MPH MUCH OF THE NIGHT AFTER
THE FRONT PASSES. A WIND GUST OF 30 TO 40 MPH MAY OCCUR WITH THE
FRONT ITSELF.
...SEASONAL THREATS...
PATCHY FROST WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WEST MISSISSIPPI
LATE TONIGHT.
ARCTIC AIR WILL FILTER INTO THE REGION TONIGHT. TEMPERATURES
WILL QUICKLY DROP TO NEAR 33 DEGREES BY SUNRISE MONDAY MORNING
OVER THE DELTA. PATCHY FROST WILL BE POSSIBLE PRIMARILY IN
AREAS ALONG AND NORTHWEST OF GRENADA TO ROLLING FORK TO RAYVILLE
LINE. TAKE PRECAUTIONS TO PROTECT TENDER VEGETATION.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...
...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY...
AN UNSEASONABLY COLD AIRMASS WILL SETTLE OVER THE LOWER
MISSISSIPPI RIVER VALLEY ON MONDAY. CLEAR SKIES AND CALM WINDS
WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING OVER THE ENTIRE
AREA.
...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Special weather statement, Nov 23, 4:15 PM CST, 2 hours 55 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
241030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CST SUN NOV 23 2003
...FIRST WIDESPREAD FREEZE OF THE SEASON EXPECTED MONDAY NIGHT...
AN UNSEASONABLY COLD AIRMASS WILL MOVE INTO THE LOWER MISSISSIPPI
RIVER VALLEY TONIGHT AND MONDAY AS A STRONG COLD FRONT CROSSES
THE REGION THIS EVENING. BEHIND THIS FRONT...WINDS WILL TURN
TO THE NORTHWEST AND USHER IN AN ARCTIC AIRMASS.
THE COMBINATION OF GUSTY WINDS AND CLOUD COVER WILL PREVENT
SUBFREEZING TEMPERATURES TONIGHT. HOWEVER...SKIES WILL BEGIN TO CLEAR
MONDAY MORNING AND THE NORTHERLY WINDS WILL WEAKEN. RADIATIONAL
COOLING CONDITIONS WILL BE IN PLACE MONDAY EVENING AND FREEZING
TEMPERATURES ARE ANTICIPATED AREA WIDE BY AROUND MIDNIGHT.
THE LOW TEMPERATURES MONDAY NIGHT AND EARLY TUESDAY ARE EXPECTED TO
DIP TO BETWEEN 27 TO 31 DEGREES. HIGH LEVEL CLOUDS COULD INVADE THE
AREA FROM THE WEST EARLY TUESDAY AND MAY ALLOW READINGS TO
ACTUALLY RISE SLIGHTLY TOWARD DAYBREAK.
PERSONS ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND
CENTRAL MISSISSIPPI SHOULD PREPARE TO PROTECT OUTDOOR WATER
PIPES...AND KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT
POSSIBLE...MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER.
BE PARTICULARLY CAREFUL WITH PORTABLE HEATERS...ENSURE PORTABLE
HEATERS ARE IN PROPER WORKING CONDITION AS THERE IS DANGER OF FIRE
OR POISONOUS FUMES.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS
FREEZE SITUATION.
Special weather statement, Nov 23, 6:05 PM CST, 1 hour 5 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>042-047-240100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
0605 PM CST SUN NOV 23 2003
SEVERE THUNDERSTORM WATCH NUMBER 972 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES:
IN ARKANSAS...
ASHLEY CHICOT
IN LOUISIANA...
CATAHOULA EAST CARROLL FRANKLIN MOREHOUSE
RICHLAND WEST CARROLL
IN MISSISSIPPI...
BOLIVAR LEFLORE SUNFLOWER WASHINGTON
SEVERE THUNDERSTORM WATCH NUMBER 972 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES:
IN LOUISIANA...
CONCORDIA MADISON TENSAS
IN MISSISSIPPI...
CARROLL GRENADA HOLMES HUMPHREYS
ISSAQUENA MONTGOMERY SHARKEY WARREN
YAZOO
Thunderstorm Wind, Madison
- When
- November 23, 7:10 PM CST
- Where
- Madison County, 4 mi E of Flora
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $1,000
- Reported by
- STORM CHASER
- Coordinates
- 32.550, -90.250
Many large limbs and small trees were blown down near the Highway 463 and 22 intersection.
Thunderstorm Wind, Madison
- When
- November 23, 7:25 PM CST
- Where
- Madison County, 4 mi E of Canton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.617, -89.967
A few trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Alabama, November 23, 2003$15,000 · 60 kt wind · 1 event
- Winter Storm in Minnesota, November 23, 20037 events
- Winter Storm in Montana, November 23 to 24, 20035 events
- Winter Storm in Minnesota, November 23, 20034 events
- Heavy Snow in Idaho, November 23 to 24, 20034 events
- Heavy Snow in Washington, November 23 to 24, 20033 events
- Frost and Freeze in California, November 23, 20032 events
- Winter Storm in Michigan, November 23 to 24, 20032 events
- Winter Storm in Idaho, November 23 to 24, 20032 events
- Heavy Snow in Oregon, November 23 to 24, 20032 events
- Hail in Kansas, November 23, 20030.75 in hail · 1 event
- Damaging Wind in Missouri, November 23, 2003$3,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336602, 5336603.